I am on flecainide for nearly 4 weeks now to control my A Fib. I have had 'episodes' nearly every three/four weeks since March. I was started on Bisropinol (beta blockers) with no great success. Changed to Flecianide 3/4 weeks ago but had an episode last thursday and doc changed meds from 50mg x 2 daily to 50mg morning and 100mg early evening as my episodes always occur arround 1/2 am when I am asleep. My episodes last between 4 and 20 hours and my heart seems to come back into sinus on its own.
I will keep you informed.
Flecainide is a pretty heavy duty drug and like most anti-arrhythmics, eventually, even after years, it will turn pro-arrhythmic and bring on the arrhythmia. I've had a 13 yr history of a-fib and so I have been on many different anti-arrhythmics. I went from digoxin to rhythmol to flecainide to rhythmol, etc. until 2 years ago when I was having a stress test done and I went into a-fib, and then a run of v-tach. My Dr admitted me into the hospital and weaned me off flecainide and switched me to rhythmol. It's a drug in the same class but a lighter version and my Dr thought safer. If you have any structural problem at all with your heart,
you should not be on flecainide. I took flecainide for years and I hardly ever had a break through episode of a-fib. I did aerobics but could not get my heart rate up into the target rate after starting flecainide...no matter how hard I tried. I felt like I had a "governor" on my heart. I developed Diastolic Dysfunction and I don't know for sure if it was from the years of flecainide but I feel like it was.
I had an ablation 6 wks ago and I'm on the beta-blocker atenolol. I've had almost constant episodes of a-fib/flutter although the atenolol seems to finally be helping. I went through several anti-arrhythmics over the last 6 wks. SAS, was your ablation for a-fib? And did your Dr explain why you needed to take an anti-arrhythmic after your ablation?
I had an ablation for my wpw, I have had 4 ablations now but finally i am cured he says and i must admit i have not had an episode of SVT since the ablation, but i am still on the anti arrhythmic for now as i was getting constand pvcs (feels like skipped beats but its an extra early beat), they was making my life hell, so he put me on flecanide i take 100mg in the morning and 50mg at night now, i also take bisoprolol 1.25mg in a morning to lower my heart rate. what dose of flecanide was you on?? how many years did you take it for?? apparently the heart can take 6 months to calm down after ablation, im hoping to wean off the flecanide later on when my heart heals..
Wow...4 ablations! You could probably write a book, lol. I was on the flecainide for at least 5-6 years. I think the dosage was 150 mg twice a day but it's been a few years so I'm not positive of the exact dose. I probably did better on it than anything else except like I said the my post above, I am a little concerned about long-term effects. I also took Toprol XL, a beta blocker, twice a day, I think only 25 mg.
I know what you mean about taking time for the heart to calm down. I am so impatient..I want to get out and do something. We are temporarily living in Miss. because of the Oil Spill and I don't know anyone here. I am so bored so I stay on the computer waaaay too much. ;) I feel like I've had a pretty rough recovery so far with so much a-fib/a-flutter but things are finally starting to get better............I think.
me too, i was always on the computer and still am, looking for other peoples experiences, but like my doc keeps saying we are all different.
I feel like i could write a book about the heart lol...i have been through so much and finally they cure me and i think yes this is it, normal life then BANG PVCs arrive...the flec seems to be working and they have reduced loads. i have a high resting heart rate too though which is irritating, but i must exercise cos im so unfit.
Did the v tach feel weird can you remember?? have you had it since??
I hope you get better day by day, i have been off work for 12 weeks now, went today to sort out going back, i work in a hospital as im a nurse so you would think im in the best place should something happen, but i hate being the patient...my cardio also works in the same hospital lol...
Thanks, Sarah, I hope the best for you, too. I have some PVC's or PAC's but nothing too terrible. Whe I had the V-tach I was in the hospital undergoing a stress test and I remember it felt terrible...I thought I was having a heart attack or something. It was pretty scary for me because I'd never felt anything like it before. The Dr admitted me to the hospital and took me off flecainide and switched me to Rhythmol. I think that was probably a good move. Like I said, if you have anything structurally wrong with your heart, you shouldn't be on flecainide.
Let's keep each other postedon our progress. It's like I'm good one day and my good rhythm goes out the window the next.